Advertisement

Dougherty Co. sees rise in overdoses in past week

Allen is not sure of what’s causing the rise but believes it could be related to street drugs,...
Allen is not sure of what’s causing the rise but believes it could be related to street drugs, also believes the rise will continue into the holiday weekend.(source: WALB)
Published: May. 27, 2021 at 10:59 PM EDT
Email This Link
Share on Pinterest
Share on LinkedIn

ALBANY, Ga. (WALB) - Overdoses are on the rise in Dougherty County, according to Emergency Medical Director Sam Allen.

Allen said in the last seven days, seven patients had to be treated with Narcan, which is a prescription medication made to treat opioid overdoses.

Allen is not sure of what’s causing the rise but he said he believes it could be related to street drugs, he also believes the rise will continue into the Memorial Day weekend.

“We’re finding patients that are unresponsive, shallow breathing. They have either been doing heroin or some type of street drug. We don’t know what’s laced in it. The person is near death at the point that EMS paramedics arrive,” explained Allen.

Sam Allen
Sam Allen(source: WALB)

So, what does a person who’s overdosed look like and how can you help?

As Allen just mentioned, a person who has overdosed typically is slumped over, will not wake up, may have shallow breathing to the point that they’re only breathing three or four times a minute and are unresponsive.

Allen said if you notice this, call 911 immediately and stay on the phone with them. He said you need to stay with them until first responders arrive.

Copyright 2021 WALB. All rights reserved.